Diplacusis — Help!

Discussion in 'Support' started by davidchampoux, Apr 22, 2015.

    1. davidchampoux
      No Mood

      davidchampoux Member Benefactor

      Location:
      Quebec City
      Tinnitus Since:
      03/2011
      Cause of Tinnitus:
      Viral?
      Last Thursday evening, I played double bass with my earphones at a moderate level (well a bit loud for what I'm used too, but not 'that' loud, according to my girlfriend). After a few minutes I kinda heard a distortion in my right ear. I thought my apple earbuds died, but I soon realised that it was my right ear! So I of course stopped playing. A 'full' feeling happened a few minutes later. I went to bed, hoping that sleep would help me.

      The next morning, I woke up with a very strange hearing condition. Something was terribly wrong. So I did some tests with an oscillator and earphones, and I realized that I don't hear anything anymore under 250 hz in my right ear, and there's diplacusis happening in the lower frequencies. (ie. a 230hz tone will sound like a 125hz or so. The pitch I hear is clearly lower in my right ear, but just for low frequencies, under 300hz). Also, a big buzzing at 235hz is now there, almost all the time. Louder at night (yesterday is was VERY loud).

      I usually am better in the morning, but as soon as I hear sounds or noise in the day, the problem re-appear. So today I decided to wear a -30 db plug all day long, and I'm a bit better tonight, but far from perfect.

      I went to the hospital emergency Saturday, and the doctor saw some liquid behind my eardrum. But I'm afraid that there is something more going on.

      What should I do? Is cortisone needed? Is it too late? Will it be permanent? As it is better in the morning, I wish for the best, but I'm terribly afraid now...
       
      • Hug Hug x 1
    2. SoulStation
      No Mood

      SoulStation Member Ambassador

      Location:
      New York
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Noise / Possible Medication
      Hey man fellow musician here. Do you perceive one or two pitches when you hear the tone which triggering you diplacusis?
       
      • Optimistic Optimistic x 1
    3. AUTHOR
      AUTHOR
      davidchampoux
      No Mood

      davidchampoux Member Benefactor

      Location:
      Quebec City
      Tinnitus Since:
      03/2011
      Cause of Tinnitus:
      Viral?
      Hard to tell, but sounds like one.
       
    4. AUTHOR
      AUTHOR
      davidchampoux
      No Mood

      davidchampoux Member Benefactor

      Location:
      Quebec City
      Tinnitus Since:
      03/2011
      Cause of Tinnitus:
      Viral?
      Just checked and it's only one sound. Like a single bass note 'won't' sound like 2, just one, but flat.

      When I listen to a solo bass track, I almost don't hear anything under 300hz (like if I listen to a song, the bass sounds like 95% panned left, while it's dead center), and I hear everything down there flat like ¼ to ½ tone. Everything over 300hz is still ok though. It also makes me feel like the bass content is out of phase one side VS the other.
       
    5. SoulStation
      No Mood

      SoulStation Member Ambassador

      Location:
      New York
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Noise / Possible Medication
      How are you doing?
      I hope you are holding up.
      Sounds like you just need to talk to an audiologist and get them to test your hearing/ask them to play the tone(s) for you in their controlled environment.
      Just keep on playing my man. This condition makes it hard for us sometimes but the way I see it is I'm going to have T either way and at this point- I'm not as afraid of it. Its just annoying.
      Also see if they recommend meds.
      I recommend NAC -
       
    6. Ashish Sahoo

      Ashish Sahoo Member

      Tinnitus Since:
      07/2014
      hey i think i too have same problem..i cant hear bass in my left ear and there is diplacusis..sound quality in left ear is bad and there is ear fullness..i can hear upto 17 khz and have hypercusis in the same ear...
       
    7. Codaz

      Codaz Member

      How are you now? What did you do?
       
    8. Codaz

      Codaz Member

      How are you doing now?
       
    9. AUTHOR
      AUTHOR
      davidchampoux
      No Mood

      davidchampoux Member Benefactor

      Location:
      Quebec City
      Tinnitus Since:
      03/2011
      Cause of Tinnitus:
      Viral?
      That was a long time ago...

      I did take some cortisone and it helped a lot. I eventually got my 'normal' audition back, but that ear has always been more fragile since then.

      A few months later, I had to take a very large dose of antibiotics (to treat a possible Lyme disease), and after like 1 months of treatment, that same ear went 'numb' again (same symptoms). I had to take a lot of cortisone, and found my audition back after many months. A VERY stressful perdiod for me (being a musician).

      Today I'm OK, thanks god, but as soon as I'm in a noisy environment (over 75 dba), I use an ear plug on that ear. Some days are better than others, but I guess this is manageable. I hope I will be fine on the long run...
       
    10. TuneOut

      TuneOut Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Concert
      It's great that things have improved for you. Can you tell me what antibiotics you took?
       
    11. AUTHOR
      AUTHOR
      davidchampoux
      No Mood

      davidchampoux Member Benefactor

      Location:
      Quebec City
      Tinnitus Since:
      03/2011
      Cause of Tinnitus:
      Viral?
      Prednisone. 50 mg pills. From memory, it had a better effect on 'me' when taken overnight, along with some sleeping pills...
       
    12. Codaz

      Codaz Member

      Isn't cortisone prednisone? How much milligrams did you take and in what timeframe? And who supplied it?
       
    13. AUTHOR
      AUTHOR
      davidchampoux
      No Mood

      davidchampoux Member Benefactor

      Location:
      Quebec City
      Tinnitus Since:
      03/2011
      Cause of Tinnitus:
      Viral?
      The doctor prescribed it to me. I took 50 mg per days for a few days, then 25mg for a few more days, then 12.5... If I remember correct, it was for like 10-14 days total.
       
    14. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.